help! I think I burned my face with Benzoyl Peroxide :(

  1. Sign up to become a TPF member, and most of the ads you see will disappear. It's free and quick to sign up, so join the discussion right now!
    Dismiss Notice
Our PurseForum community is made possible by displaying online advertisements to our visitors.
Please consider supporting us by disabling your ad blocker. Thank you!
  1. I have had this happen a few times also. I just put regular moisturizer on it and my makeup and it would peel off in a few days.
     
  2. I want to thank you for creating the message above. It gave me the sense that there was something I could do to address a problem that has really caused me a great deal of stress.

    I'm a 28 year old guy that has had trouble with acne since I was about 14. The acne has subsided dramatically, but I still have pretty bad break outs at times, which recently caused me to start using Benzol Peroxide 4% Creamy Wash. I used it for a while, and had a really horrible reaction to it. Two large irritation spots formed by the sides of my eyes/temple area that lasted for a few days. The irritation spots evolved into two brown patches that have made me extremely self-conscious (the brown patches are even more conspicuous since I have very fair skin). I know that the Benzol Peroxide burnt my skin and left me with this discoloration. I saw a regular MD concerning this, who had the sense that I was stuck with these marks for life essentially, but I also consulted two dermatologists who had a much more optimistic view and said that the brown patches would ultimately fade most likely and one dermatologist said the patch was really actually difficult to see.

    I had pointed out the larger patch, which is essentially the size of a half dollar coin, but the dermatologist said he still had trouble seeing it even when he turned the lights off and directed what I believe was an ultra-violet light on the spot. The NP who had seen me before him had said she saw a slight mark, but again that it was hard to see.

    I know this large brown patch is more noticeable then he's letting on though, however, and referenced your post which spoke of how Biafine Emulsion can be beneficial in repairing damage to the skin and essentially generate new skin cell growth. He gave me 8 3 gram sample tubes to use.

    I've started using it recently, but my question is this: The initial burn took place 3 months ago, is it now too late for me to really see any improvement with the Biafine since I waited so long to use it? It wasn't until about 2 months after this initially happened that I even learned of your post otherwise I would have used it much sooner.

    I also had another question. I put some Biafine on the worse spot I have this morning and over used it I think. I put a very large amount on, and then I had a bit of an anxiety attack b/c I was afraid that I would encounter another burn as a result of over using yet another topical medication, so I washed it of in a panick and said to myself "Will you ever learn from your mistakes?". I came across Ortho-Netrogenas web page who manufactures the Biafine I have, and their instructions say to apply the product in a thick layer 1/4-1/2 " thick, for CERTAIN conditions, which gave me the sense that Biafine differs from Benzol Peroxide in the sense that it is safe to use copious amounts of the medicine without the risk of damaging your skin, but I wanted to ask you if there could be further burning that could take place if I use too much Biafine? Is it safe to use a large amount of the product over the large brown patch I have, or would that cause further burning?

    I also noticed that the one girl on this board who benefited from using the Biafine greatly had said that she used the Biafine in conjunction with sun screen. I live in FL and have been making it a point to use sunscreen over the areas that have the pigmentation problem. Is it safe to mix the Biafine and the sunscreen together? Should I wait for the Biafine to dry first before I apply suncreen? I was afraid the mixture of the chemicals in the sunscreen and the ingredients of Biafine would cause a chemical reaction that could burn my skin.

    I was also wondering if you had thought the patches I am describing are Post Inflammatory Hyperpigmentation? I came across this web page that seemed to describe what it is I am encountering. http://dermnetnz.org/colour/postinflammatory-pigmentation.html

    It seems as though the smallest amount of Biafine you can buy is 45 grams, since I was given about 8 3 gram tubes and only have a total of 24 grams to utilize, would that be enough to address the problem or do I need to use an entire 45 gram tube? Also, how long should I use the Biafine? I know you said to use it 3x per day but for how long? I noticed that you said not to rub the product in, I did this mistakenly the first day I applied it, could that cause damage to my skin?

    The page I referenced above gave me a bit solace in a way since it implied that PIH is not a permanent condition and that although I was burned by BP and left with pigmentation problems as a result, that perhaps the pigmentation I was left with would resolve itself in time.

    Not sure if that is the case though.

    I want to thank you for taking the time to read this very long message. I know I threw a lot of questions your way. Please feel fee to contact me at joelny7@yahoo.com if you have any trouble posting on the board. I also wanted to say to the girl above who benefited from Biafine and your post that I'm happy she had such great success with this medication.

    If it wasn't for your post Socal, I wouldn't even know this treatment existed. The first dermatologist just told me to leave it alone and didn't even offer a suggestion to address the issue. Because of your post, I feel as though there is something I could do to at least address the problem, which gives me a sense of control over a situation that has really brought me a great deal of distress. Thanks.

    Joel
     
  3. Any other testimonials for Biafine in regards to treating benzoyl peroxide related burns? I used some benzoyl peroxide 7 days ago on a pimple and about 3 days later I noticed a slight brown discolouration near that area about half the size of a penny. The discoloration isn't terrible, but it's relatively close to the eyes (about an inch below) so it's in a noticeable spot.

    Given that the burn has been there for maybe 4-5 days, is too late to use Biafine or should I still see results? I'm not looking for a miracle cure but anything to help improve the appearance would definitely be great. However, the area is near the under eye skin which is pretty thin/sensitive. Is it still okay to use Biafine or similar products in that area?

    Also I went to one pharmacy and they said they hadn't heard of Biafine. Are there any other similar products, or should I go to another pharmacy? Also keep in mind I live in Canada I'm not sure if it's available here.